Alert archive / Illinois / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 34, NWS Quad Cities, IA

June 22, 2016Whiteside County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 22, 2016, 6:30 PM CDT for Whiteside County, Illinois. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2016, 6:30 PM CDT (23:30 UTC)
Expired
Jun 22, 2016, 7:30 PM CDT
In force
60 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Whiteside County, IL

The radar

The Quad Cities radar (KDVN), 53 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 22, 6:11 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 11.5 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2016-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2016-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -264 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
677 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
-264 m²/s²
0-3 km storm-relative helicity
-201 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

794 
WUUS53 KDVN 222330
SVRDVN
ILC195-230030-
/O.NEW.KDVN.SV.W.0034.160622T2330Z-160623T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
630 PM CDT WED JUN 22 2016

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WHITESIDE COUNTY IN NORTHWESTERN ILLINOIS...

* UNTIL 730 PM CDT

* AT 630 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LYNDON...OR
  NEAR MORRISON...MOVING EAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  STERLING...ROCK FALLS...MORRISON...PROPHETSTOWN...ERIE...
  GARDEN PLAIN...TAMPICO...LYNDON...DEER GROVE...EMERSON...FENTON...
  ROUND GROVE...AGNEW...DOUGLAS PARK...LEON CORNERS...
  YEOWARD ADDITION...UNIONVILLE...SPRING HILL...
  GRIMES ADDITION AND PROPHETSTOWN STATE RECREATION AREA.

THIS INCLUDES INTERSTATE 88 BETWEEN MILE MARKERS 14 AND 44.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR NORTH CENTRAL
AND NORTHWESTERN ILLINOIS.

LAT...LON 4158 8967 4158 8986 4162 9016 4163 9016
      4164 9017 4165 9016 4165 9017 4182 9017
      4184 8963 4159 8963
TIME...MOT...LOC 2330Z 274DEG 23KT 4175 8999 

HAIL...1.00IN
WIND...60MPH
 
$$

ERVIN
8 follow-up statements
472 
WWUS53 KDVN 222336
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
636 PM CDT WED JUN 22 2016

ILC195-230030-
/O.CON.KDVN.SV.W.0034.000000T0000Z-160623T0030Z/
WHITESIDE IL-
636 PM CDT WED JUN 22 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR WHITESIDE COUNTY...

AT 636 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LYNDON...OR
NEAR MORRISON...MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
STERLING...ROCK FALLS...MORRISON...PROPHETSTOWN...ERIE...
GARDEN PLAIN...TAMPICO...LYNDON...DEER GROVE...EMERSON...FENTON...
ROUND GROVE...AGNEW...DOUGLAS PARK...LEON CORNERS...
YEOWARD ADDITION...UNIONVILLE...SPRING HILL...
GRIMES ADDITION AND PROPHETSTOWN STATE RECREATION AREA.

THIS INCLUDES INTERSTATE 88 BETWEEN MILE MARKERS 14 AND 44.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR NORTH CENTRAL
AND NORTHWESTERN ILLINOIS.

LAT...LON 4158 8967 4158 8986 4162 9016 4163 9016
      4164 9017 4165 9016 4165 9017 4182 9017
      4184 8963 4159 8963
TIME...MOT...LOC 2336Z 278DEG 25KT 4174 8993 

HAIL...1.00IN
WIND...60MPH
 
$$

ERVIN
765 
WWUS53 KDVN 222341
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
641 PM CDT WED JUN 22 2016

ILC195-230030-
/O.CON.KDVN.SV.W.0034.000000T0000Z-160623T0030Z/
WHITESIDE IL-
641 PM CDT WED JUN 22 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR WHITESIDE COUNTY...

AT 641 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LYNDON...OR 7
MILES SOUTHEAST OF MORRISON...MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
STERLING...ROCK FALLS...MORRISON...PROPHETSTOWN...ERIE...
GARDEN PLAIN...TAMPICO...LYNDON...DEER GROVE...EMERSON...FENTON...
ROUND GROVE...AGNEW...DOUGLAS PARK...LEON CORNERS...
YEOWARD ADDITION...UNIONVILLE...SPRING HILL...
GRIMES ADDITION AND PROPHETSTOWN STATE RECREATION AREA.

THIS INCLUDES INTERSTATE 88 BETWEEN MILE MARKERS 14 AND 44.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR NORTH CENTRAL
AND NORTHWESTERN ILLINOIS.

LAT...LON 4158 8967 4158 8986 4162 9016 4163 9016
      4164 9017 4165 9016 4165 9017 4182 9017
      4184 8963 4159 8963
TIME...MOT...LOC 2341Z 278DEG 25KT 4173 8988 

HAIL...1.00IN
WIND...60MPH
 
$$

ERVIN
276 
WWUS53 KDVN 222345
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
645 PM CDT WED JUN 22 2016

ILC195-230030-
/O.CON.KDVN.SV.W.0034.000000T0000Z-160623T0030Z/
WHITESIDE IL-
645 PM CDT WED JUN 22 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR WHITESIDE COUNTY...

AT 643 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LYNDON...OR 7
MILES SOUTHEAST OF MORRISON...MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. THIS STORM IS
         ROTATING SLOWLY AND COULD POSE A TORNADO THREAT IF IT
         STRENGTHENS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
STERLING...ROCK FALLS...MORRISON...PROPHETSTOWN...ERIE...
GARDEN PLAIN...TAMPICO...LYNDON...DEER GROVE...EMERSON...FENTON...
ROUND GROVE...AGNEW...DOUGLAS PARK...LEON CORNERS...
YEOWARD ADDITION...UNIONVILLE...SPRING HILL...
GRIMES ADDITION AND PROPHETSTOWN STATE RECREATION AREA.

THIS INCLUDES INTERSTATE 88 BETWEEN MILE MARKERS 14 AND 44.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR NORTH CENTRAL
AND NORTHWESTERN ILLINOIS.

LAT...LON 4158 8967 4158 8986 4162 9016 4163 9016
      4164 9017 4165 9016 4165 9017 4182 9017
      4184 8963 4159 8963
TIME...MOT...LOC 2343Z 278DEG 25KT 4173 8985 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

ERVIN
462 
WWUS53 KDVN 222352
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
652 PM CDT WED JUN 22 2016

ILC195-230030-
/O.CON.KDVN.SV.W.0034.000000T0000Z-160623T0030Z/
WHITESIDE IL-
652 PM CDT WED JUN 22 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR WHITESIDE COUNTY...

AT 651 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TAMPICO...OR 7
MILES SOUTHWEST OF ROCK FALLS...MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. THIS STORM IS
         ROTATING SLOWLY AND MAY POSE A TORNADO THREAT IF THE STORM
         STRENGTHENS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
STERLING...ROCK FALLS...MORRISON...PROPHETSTOWN...ERIE...
GARDEN PLAIN...TAMPICO...LYNDON...DEER GROVE...EMERSON...FENTON...
ROUND GROVE...AGNEW...DOUGLAS PARK...LEON CORNERS...
YEOWARD ADDITION...UNIONVILLE...SPRING HILL...
GRIMES ADDITION AND PROPHETSTOWN STATE RECREATION AREA.

THIS INCLUDES INTERSTATE 88 BETWEEN MILE MARKERS 14 AND 44.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR NORTH CENTRAL
AND NORTHWESTERN ILLINOIS.

LAT...LON 4158 8967 4158 8986 4162 9016 4163 9016
      4164 9017 4165 9016 4165 9017 4182 9017
      4184 8963 4159 8963
TIME...MOT...LOC 2351Z 282DEG 25KT 4170 8979 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

ERVIN
982 
WWUS53 KDVN 222359
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
659 PM CDT WED JUN 22 2016

ILC195-230030-
/O.CON.KDVN.SV.W.0034.000000T0000Z-160623T0030Z/
WHITESIDE IL-
659 PM CDT WED JUN 22 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHEASTERN WHITESIDE COUNTY...

AT 658 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TAMPICO...OR 7
MILES SOUTH OF ROCK FALLS...MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.  SPOTTERS SHOW 
THAT THIS STORM HAS A SLOWLY ROTATING WALL CLOUD.  IF THE STORM WERE
TO STRENGTHEN...A TORNADO COULD BECOME POSSIBLE. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
STERLING...ROCK FALLS...TAMPICO...DEER GROVE...YEOWARD ADDITION...
DOUGLAS PARK...GALT...WHITESIDE COUNTY AIRPORT AND COMO.

THIS INCLUDES INTERSTATE 88 BETWEEN MILE MARKERS 35 AND 44.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR NORTH CENTRAL
AND NORTHWESTERN ILLINOIS.

LAT...LON 4158 8967 4159 8985 4164 8989 4167 8991
      4178 8980 4184 8963 4159 8963
TIME...MOT...LOC 2358Z 287DEG 25KT 4167 8973 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

ERVIN
132 
WWUS53 KDVN 230007
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
707 PM CDT WED JUN 22 2016

ILC195-230030-
/O.CON.KDVN.SV.W.0034.000000T0000Z-160623T0030Z/
WHITESIDE IL-
707 PM CDT WED JUN 22 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHEASTERN WHITESIDE COUNTY...

AT 705 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER DEER
GROVE...OR 8 MILES SOUTH OF ROCK FALLS...MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. THIS STORM COULD
EVENTUALLY PRODUCE A TORNADO IF IT STRENGTHENS.

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
STERLING...ROCK FALLS...TAMPICO...DEER GROVE...YEOWARD ADDITION...
DOUGLAS PARK...GALT...WHITESIDE COUNTY AIRPORT AND COMO.

THIS INCLUDES INTERSTATE 88 BETWEEN MILE MARKERS 35 AND 44.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR NORTH CENTRAL
AND NORTHWESTERN ILLINOIS.

LAT...LON 4158 8967 4159 8985 4164 8989 4167 8991
      4178 8980 4184 8963 4159 8963
TIME...MOT...LOC 0005Z 289DEG 24KT 4165 8969 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

ERVIN
959 
WWUS53 KDVN 230016
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
716 PM CDT WED JUN 22 2016

ILC195-230030-
/O.CON.KDVN.SV.W.0034.000000T0000Z-160623T0030Z/
WHITESIDE IL-
716 PM CDT WED JUN 22 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHEASTERN WHITESIDE COUNTY...

AT 715 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WALNUT...OR 10
MILES SOUTHWEST OF WALTON...MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
DEER GROVE AND YEOWARD ADDITION. 

THIS INCLUDES INTERSTATE 88 NEAR MILE MARKER 43.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR NORTH CENTRAL
AND NORTHWESTERN ILLINOIS.

LAT...LON 4159 8976 4162 8977 4167 8978 4171 8977
      4176 8964 4159 8963 4158 8967
TIME...MOT...LOC 0015Z 278DEG 23KT 4162 8959 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

ERVIN
494 
WWUS53 KDVN 230020
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
720 PM CDT WED JUN 22 2016

ILC195-230030-
/O.EXP.KDVN.SV.W.0034.000000T0000Z-160623T0030Z/
WHITESIDE IL-
720 PM CDT WED JUN 22 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WHITESIDE COUNTY
WILL EXPIRE AT 730 PM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.  HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR NORTH CENTRAL
AND NORTHWESTERN ILLINOIS.

LAT...LON 4159 8976 4162 8977 4167 8978 4171 8977
      4176 8964 4159 8963 4158 8967
TIME...MOT...LOC 0015Z 274DEG 23KT 4162 8959 

$$

ERVIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:14 PM CDT, 3 hours 16 minutes earlier.

Area forecast discussion, Jun 22, 3:14 PM CDT, 3 hours 16 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
314 PM CDT WED JUN 22 2016

.SYNOPSIS...
Issued at 304 PM CDT Wed Jun 22 2016

18Z surface analysis has a low near KCIN. A warm front ran southeast
from the low into southeast Iowa and southern Illinois. Several weak
boundaries were south of the warm front across Missouri and southern
Iowa. Dew points were in the 50s across the Great Lakes and upper
Midwest with 60s and 70s from the mid Mississippi Valley to the Gulf
Coast.

&&

.SHORT TERM...(THIS EVENING and Tonight)
ISSUED AT 304 PM CDT Wed Jun 22 2016

The question is when does convective initiation occur. The overnight
storms have created a stable layer of air which so far has prevented
any new convection from developing. Satellite trends show low level
clouds developing on top of the stable air across northern Iowa.

The special sounding done early this afternoon indicates the stable
air is quite deep. Thus the forecast for late this afternoon is
binary. Either no convection will occur OR significant severe
convection develops in the 5 to 7 PM time frame plus/minus an hour.

IF the current RAP trends are correct, convective initiation should
occur 4-6 PM roughly in the highway 20 corridor plus/minus 20 miles.
The individual discrete cells will rapidly grow upscale into an
organized severe thunderstorm complex early this evening and race
east southeast toward eastern Illinois and Indiana.

Based on what is being suggested by the RAP trends, the main severe
threat and thus most of the thunderstorm activity should be done
for a majority of the area between 9 and 10 PM.    ..08..

Later tonight, after the smoke clears, still a low chance at least
for some back building convection to try and tentacle it's way west-
southwest toward the eastern CWA after midnight, but short range
model solutions all really varying on this potential. Also, before
post-storm llvl northwest flow increases, a chance for some fog at
least in the northeastern CWA before dawn. Lows in the mid 60s in
the northwest, to the low 70s south.

.LONG TERM...(Thursday THROUGH next Wednesday)
ISSUED AT 304 PM CDT Wed Jun 22 2016

Thursday through Friday...weak sfc trof or backdoor front pushing
southwest acrs northeastern and eastern portions of the CWA may
generate some showers along it's convergent axis in those areas on
Thu. Otherwise a cooler day with highs being held in the 70s in the
north, low to mid 80s still along and south of I80. Clear out and
sfc wind drop off under a ridge of high pressure to make for a
seasonably cool night with lows in the 50s to low 60s. Some chance
for fog or ground fog in recent heavy rainfall areas. Southeasterly
return flow increases into Friday as the ridge migrates into the GRT
LKS...Fri highs in the low to mid 80s with some areas in the west
pushing the upper 80s. Still a low chc for some elevated warm air
advection type showers and storms later Friday night especially west
of the MS RVR.

Saturday and Sunday...A warm and more humid day Sat, with either air
mass type thunderstorms, or like the new 12z ECMWF suggests a warm
frontal type chance to produce some precip. Best dynamics combined
with building heat and humidity for MCS generation appears will take
place further north acrs the eastern Dakotas into MN possibly
tailing down into NW/N.Central IA late Sat afternoon and night. A
cool front associated with another seasonably strong ridge-riding
wave, will look to push southeast acrs the local area later Sat
night into Sunday but in a weakening fashion. Still, some showers
and storms possible of producing locally heavy rain may accompany
the front into the area. A nocturnal strong storm not out of the
question. Will advertise very warm temps again on Sunday, but much
will depend on convective debris and lingering precip during the
day.

Monday through next Wednesday...latest medium range solutions re-
establish broad upper ridging acrs the Rockies, with troffiness
settling down acrs the upper MS RVR Valley into the GRT LKS early
next week. Will advertise mainly dry and seasonable conditions acrs
the local area, but will have to watch the lee of the ridge acrs the
northwestern to central plains and MO RVR Valley that will act as a
storm track, some of which may clip at least the southwestern CWA by
Tue or Wed.    ..12..

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z Thursday AFTERNOON)
ISSUED AT 1237 PM CDT Wed Jun 22 2016

VFR conditions with isolated to scattered convection was across
eastern Iowa and northern Illinois. VFR conditions will continue
through 06z/23 outside of any convection. MVFR/IFR conditions is likely
in any TSRA that develops through 02z/23. After 06z/23 light winds
are expected to allow fog to develop with MVFR conditions through
sunrise Thursday. After sunrise Thursday, conditions will slowly
improve to VFR.

&&

.HYDROLOGY...
Issued at 304 PM CDT Wed Jun 22 2016

Continue to watch the potential for river flooding due to the heavy
rains from early this morning. Have been getting a better idea of
the basin average rainfalls so confidence is increasing in the
forecasts downstream. However, there are some small feeder
tributaries that continue to rise so there remains some uncertainty.
The Cedar River at Conesville has either reached its crest or is
nearing it but there remains a lot of water coming down the channel
so the river will remain high even after it drops below flood stage.
From the confluence of the Iowa and Cedar Rivers and downstream, the
current data has lowered the forecasts a bit, thinking the runoff is
lower due to the ongoing dry conditions to this point and the crops
being able to take in some of the water. Will continue to watch
closely, but will continue the flood watch for these locations until
confidence to upgrade or cancel occurs.

&&

.DVN Watches/Warnings/Advisories...
IA...Heat Advisory until 7 PM CDT this evening for Des Moines-Henry
     IA-Jefferson-Lee-Van Buren.

IL...Heat Advisory until 7 PM CDT this evening for Hancock-Henderson-
     McDonough-Warren.

MO...Heat Advisory until 7 PM CDT this evening for Clark-Scotland.

&&

SYNOPSIS...08
SHORT TERM...08/12
LONG TERM...12
AVIATION...08
HYDROLOGY...Brooks
Hazardous weather outlook, Jun 22, 10:42 AM CDT, 7 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1042 AM CDT WED JUN 22 2016

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-231545-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
1042 AM CDT WED JUN 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TODAY AND THERE IS A
GOOD POTENTIAL FOR SEVERE WEATHER. THE STORM PREDICTION CENTER HAS
PLACED A MODERATE RISK FOR SEVERE STORMS OVER NORTHERN ILLINOIS
INTO FAR EASTERN IOWA AND A MARGINAL TO SLIGHT RISK OVER THE
REMAINDER OF THE OUTLOOK AREA. SUPERCELL THUNDERSTORMS WITH
DAMAGING WIND...LARGE HAIL AND POSSIBLE TORNADOES ARE EXPECTED TO
DEVELOP ALONG A WARM FRONT IN EASTERN IOWA AND NORTHWEST ILLINOIS THIS
AFTERNOON. THESE STORMS ARE THEN EXPECTED TO TRANSITION INTO A
COMPLEX OF STORMS WITH PRIMARILY A DAMAGING WIND AND LARGE HAIL THREAT
INTO NORTHERN ILLINOIS TOWARD EVENING.

SATURATED CONDITIONS FROM HEAVY RAINFALL THAT FELL OVERNIGHT OVER
PORTIONS OF EASTERN IOWA AND WEST CENTRAL ILLINOIS MAY LEAD TO
FLASH FLOODING WITH ANY STRONG STORMS THAT DEVELOP TODAY. RIVER
FLOODING IS ALSO POSSIBLE ALONG PORTIONS OF THE CEDAR AND IOWA
RIVERS AND THEIR TRIBUTARIES.

HOT AND HUMID CONDITIONS WILL DEVELOP OVER FAR NORTHEAST
MISSOURI...SOUTHEAST IOWA AND WEST CENTRAL ILLINOIS. HEAT INDEX
READINGS MAY REACH 100 TO NEAR 105 AND A HEAT ADVISORY IS IN
EFFECT FOR THIS AREA THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY AND SUNDAY ACROSS THE
AREA. IT IS TOO SOON TO DETERMINE THE POTENTIAL FOR SEVERE
WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY.

In the hours before

Local storm report, Jun 22, 2:28 PM CDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
228 PM CDT WED JUN 22 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     HEAVY RAIN       3 E WALCOTT             41.60N 90.72W
06/22/2016  M2.65 INCH       SCOTT              IA   TRAINED SPOTTER

            STORM TOTAL

&&

BROOKS
Local storm report, Jun 22, 2:49 PM CDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
249 PM CDT WED JUN 22 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FLASH FLOOD      4 ESE CEDAR RAPIDS      41.96N 91.60W
06/22/2016                   LINN               IA   LAW ENFORCEMENT

            SAC AND FOX TRAIL AND PORTIONS OF JONES GOLF COURSE ARE
            UNDER WATER AND CLOSED. TIME ESTIMATED.

&&

BROOKS
Local storm report, Jun 22, 2:52 PM CDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
252 PM CDT WED JUN 22 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     FLOOD            1 S IOWA CITY           41.65N 91.54W
06/22/2016                   JOHNSON            IA   EMERGENCY MNGR

            IOWA RIVER BIKE TRAIL IS UNDER WATER NEAR THE HIGHWAY 6
            OVERPASS.

&&

BROOKS
Local storm report, Jun 22, 3:16 PM CDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
316 PM CDT WED JUN 22 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 AM     TSTM WND DMG     2 SSE LITTLE YORK       40.98N 90.73W
06/22/2016                   WARREN             IL   PUBLIC

            DELAYED REPORT. 4 INCH BRANCHES DOWN AND CORN FLATTENED.

&&

GROSS
Special weather statement, Jun 22, 4:56 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
456 PM CDT WED JUN 22 2016

IAZ063>065-067-068-076>078-ILZ015-024-230000-
IOWA-JOHNSON-CEDAR-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-
ROCK ISLAND-MERCER-
INCLUDING THE CITIES OF...MARENGO...IOWA CITY...TIPTON...
MUSCATINE...DAVENPORT...BETTENDORF...SIGOURNEY...WASHINGTON...
WAPELLO...MOLINE...ROCK ISLAND...ALEDO
456 PM CDT WED JUN 22 2016

...HOT AND HUMID CONDITIONS THROUGH LATE AFTERNOON...

TEMPERATURES IN UPPER 80S...COMBINED WITH HIGH HUMIDITY LEVELS...
WILL RESULT IN HEAT INDEX VALUES AROUND 100 DEGREES THROUGH EARLY
EVENING.

IF YOU PLAN TO BE OUTSIDE...AVOID PROLONGED EXPOSURE TO THE HEAT
OR STRENUOUS ACTIVITY. DRINK PLENTY OF FLUIDS...PREFERABLY
WATER...TO AVOID DEHYDRATION.
Special weather statement, Jun 22, 6:25 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
625 PM CDT WED JUN 22 2016

ILC161-195-IAC045-163-230000-
ROCK ISLAND-WHITESIDE-CLINTON-SCOTT-
625 PM CDT WED JUN 22 2016

...A STRONG THUNDERSTORM WILL AFFECT LOCATIONS NEAR THE
WAPSIPINICON RIVER AND WHITESIDE COUNTY...

AT 624 PM CDT...A STRONG THUNDERSTORM WAS NEAR DEWITT...OR 14 MILES
NORTH OF BETTENDORF...MOVING EAST AT 35 MPH.

NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CLINTON...MORRISON...DEWITT...CAMANCHE...FULTON...PROPHETSTOWN...
PORT BYRON...ERIE...GARDEN PLAIN...ALBANY...PRINCETON...LONG GROVE...
CORDOVA...LYNDON...GRAND MOUND...MCCAUSLAND...LOW MOOR...
EAST CLINTON...UNION GROVE AND USTICK.

THIS INCLUDES INTERSTATE 88 BETWEEN MILE MARKERS 11 AND 27.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4158 8995 4168 9062 4181 9071 4189 8993
      4158 8993
TIME...MOT...LOC 2324Z 270DEG 30KT 4176 9056

ERVIN

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 12:08 AM CDTSpecial Weather StatementDVNMercer37 min
Jun 22, 2:56 AM CDTSpecial Weather StatementDVNMercer49 min
Jun 22, 3:02 AM CDTSevere Thunderstorm WarningDVNMercer, Rock Island43 min
Jun 22, 3:22 AM CDTSevere Thunderstorm WarningDVNHenderson, Mercer, Warren53 min
Jun 22, 3:48 AM CDTSevere Thunderstorm WarningDVNWarren42 min
Jun 22, 4:23 AM CDTHeat AdvisoryDVNHancock, Henderson, McDonough, Warren15 hr
Jun 22, 9:13 AM CDTSpecial Weather StatementDVNMercer, Warren3 hr
Jun 22, 6:31 PM CDTSpecial Weather StatementDVNCarroll29 min
Jun 22, 6:57 PM CDTSpecial Weather StatementDVNWhiteside48 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.